Video: Manage injection site reactions with patient education

June 17, 2019

In this Medical News Minute, Dr. Bobby Lazzara discusses the specifics regarding injection site reactions.

In this Medical News Minute, Dr. Bobby Lazzara discusses the specifics regarding injection site reactions.

First off, there are many types of injection site reactions - each with a constellation of symptoms, and they are all a local phenomenon.

Injection site reactions can be a major complication of all FDA approved self-injectable biological agents and biosimilars licensed for dermatological conditions in adults and children. In fact, incidence rate has been put at 40%.

But there is no correlation with drug efficacy or the production of anti-drug antibodies. Dr. Lazzara warns, "Don't discontinue treatment thinking allergic or immunologic reaction."

However, authors of a recent study, highlighted in this video, say almost all injection site reactions can be managed with proper patient engagement, education, and training around proper injection site techniques.

Read the review for more information.

 

download issueDownload Issue : Dermatology Times, July 2019 (Vol. 40, No. 7)